Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Isometric homotopy in codimension two


Author: John Douglas Moore
Journal: Trans. Amer. Math. Soc. 292 (1985), 653-663
MSC: Primary 53C42
MathSciNet review: 808744
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This article investigates the structure of the space of isometric immersions from a simply connected $ n$-dimensional Riemannian manifold with positive sectional curvatures into $ (n + 2)$-dimensional Euclidean space $ {E^{n + 2}}$. It is proven that if $ n \geqslant 4$ and $ {M^n}$ is such a manifold which admits a $ {C^\infty }$ isometric immersion as a hypersurface in $ {E^{n + 1}}$, then any $ {C^\infty }$ isometric immersion from $ {M^n}$ into $ {E^{n + 2}}$ is $ {C^{2n - 4}}$ homotopic through isometric immersions to an immersion whose image lies in some hyperplane.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 53C42

Retrieve articles in all journals with MSC: 53C42


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1985-0808744-0
PII: S 0002-9947(1985)0808744-0
Article copyright: © Copyright 1985 American Mathematical Society